Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking Clathrinomycin. Have abdominal pain, dry mouth, thirst, nausea, diarrhea, dark stools. Is the antibiotic causing this?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 918 Questions
Question
Im on clarithromycin for 3 days, I have constant upper central abdominal pain, dry mouth, thirst,nausea and diarrhea/and dark XXXXXXX stools. I am also allergic to penicillins and keflex.
1. Is this the antibiotic causing this?
2. What can I take to relive the pain, meryndol isnt working?
3. How long after I stop taking this will the symptoms resolve? (last time I took the antibiotic was 7 hours ago and pain is constant)
Posted Sat, 21 Jul 2012 in Medicines and Side Effects
 
 
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later
Hi

Thanks for posting your query

Yes, It seems you have developed drug induces gastritis and a supper infection common after antibiotics

You need to take an antacid and may be a proton pump inhibitor for the pain as this is pain of gastritis and will not go off by analgesics

For Diarrhea add a probiotic twice a day for 5 to 7 days

Usually it will take 48-72 hours for all the symptoms to resolve after you stop antibiotics, but the relief can be obtained by the measures I have mentioned

Hope this helps
Am available for followup queries
Get Well Soon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor